MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 811.13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic forceps was broken during the surgery surgeon noticed the forceps broken after being put back through the trocar and foreign body was removed.Surgery was completed on the same day.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in section d.3, d.9, h.6 and h.11.The returned instrument was received in outer blister, covered with the tyvek lid foil showing the lot information.The inner blister which protects the instrument during the shipment, was not used.The product evidently shows macroscopic signs of damage, namely that the forceps arms are broken off and the tube is significant bent.The instrument was visually inspected with the aid of a photomicroscope under various magnifications.The visual inspection shows the broke off forceps in detail.Since the instrument was insufficient protected during the shipment from the complainant to the investigation site and the tube deformation and that both forceps arms are broke off, is not described in the initial report, it is assumed that these damages occurred during the shipment.The situation in which the malfunction occurred can no longer be reconstructed, nor can the strain put on the device be determined.Therefore, the customer¿s complaint is confirmed, but the root cause cannot be identified by this investigation.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint since it was reported that the defect occurred during use of the instrument outside of its intended use, the root cause is identified as "external - use error".The originator reported that the surgeon was "performing a scleral fixed lens procedure" with the associated product.The product's directions for use (dfu) states that they are "intended to be used in vitreoretinal surgery for grasping or cutting of intraocular tissues".It is therefore concluded that the product was used outside of its intended use and the investigation is completed based on this information.No actions are required since the defect occurred during use for a purpose not covered by its intended use, which is communicated in the product's dfu.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23578138
Report Number3003398873-2025-00415
Device Sequence Number18488960
Product Code HNR
UDI-Device Identifier07612717071575
UDI-Public(01)07612717071575(17)270131(11)240216(10)16JXNH
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number811.13
Device Lot Number16JXNH
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale